Calculus of Variations and Geometric Measure Theory

M. Giaquinta - D. Mucci

On sequences of maps into a manifold with equibounded $W^{1/2}$-energies

created on 26 Jun 2004
modified by mucci on 21 Nov 2005


Published Paper

Inserted: 26 jun 2004
Last Updated: 21 nov 2005

Journal: J. Funct. Anal.
Volume: 225
Pages: 94-146
Year: 2005


We characterize weak limits of sequences of smooth functions from $B^n$ into suitable manifolds \,${\cal Y}$\, with equibounded $W^{1/2}$-energies, the relaxed $W^{1/2}$-energy and we prove strong density of smooth maps. We then obtain the weak sequential density of smooth maps in \,$W^{1/2}(B^n,{\cal Y})$\, and a criterion for strong density of smooth maps.